Thyroid UK

Thyroid symptoms mixed with anxiety/ depression

Hi,

A bit of a tangle here. Trying to figure out what’s what. I don’t have a thyroid and was doing well on armour 90 and levothyroxine 75. Until I stopped using cymbalta because of the weight gain (which I’d been using for 6 months, mostly for anxiety, but some depressive symptoms). It did work very well for me though.

Because anxiety came back a bit, I started Prozac, at that time I started to feel jittery/ nervous. Doc thought it might be my thyroid meds, because t3 was running a little high. Prozac didn’t work for me, lexapro made me cry, so just got back on cymbalta since 5 days. Twice 30 mg.

Doc lowered armour from 90-60 about a month ago. Mood was prett6 good yesterday but kinda low today. And tired. Is it cymbalta that needs to settle? Will it work again? And is lowering armour from 90 to 60 maybe a bit drastic?

I know I need some patience but with some intrusive thoughts and a family to run it’s hard!

Thx all

27 Replies
oldestnewest

Anxiety and depression are hypo symptoms. How high was your T3? Do you have the actual number and range?

1 like
Reply

It says 4.7 pg/ml but don’t have range. It’s flagged red. I’m in the usa

Reply

Don’t know what current level is of course because can’t test yet. Probably in about a week

Reply

I know I didn’t feel right when it was 2.6 a year ago, or 3.4 in September. Can levels drop so dramatically? When doc lowers you from 90 to 60?

Reply

No, I meant the level when you said your T3 was a bit high. That's what interests me, why your doctor reduced. Did you actually see the level, or did he just tell you it was high. You really ought to get a print-out of your results every time you have a blood test.

So, what was 2.6 a year ago and 3.4 in September? Your FT3? The results mean nothing without the ranges. And, they can drop drastically when reduced by half a grain, yes.

Reply

Yes my free t3 ranges. I have the results in my app. But there is no range. Previous docs had range but only tested tsh. I’ll ask the assistant if she has ranges for me.

Reply

Just checked the labs website and the range is

2.0−4.4 pg/ ml for free t3.

Reply

In that case, 2.6 was low, not high, and 3.4, was pretty good. But, as humanbean said, is that an FT3 or a TT3?

1 like
Reply

You mean your T3 results. Ranges have two numbers - e.g. (2.25 - 6.0) - or something like that. And they are usually in brackets after the results. 2.6 and 3.4 could be very low in some ranges, and rather high in others, which is why we always need to see the ranges to interpret the result. :)

Reply

Dtchgrl has given two numbers for the T3 range --> 2.0 - 4.4 pg/mL.

.

I would want to know for sure that Free T3 was what was being measured rather than Total T3. With results from the US that isn't always clear, and it often turns out to be Total T3 that was measured, when we really need Free t3.

1 like
Reply

Yes, I know, the order of responses had got a little messed up! I wrote my explanation before she gave the range.

1 like
Reply

No worries :-)

Reply

Ah, bafflement solved. :)

1 like
Reply

lol

Reply

Ha ha

Reply

It does say free t3...

1 like
Reply

OK, in that case, it was never high, and your doctor was wrong to reduce your dose. You possibly even needed an increase.

2 likes
Reply

It was 4.7 in January > than 4.4....

Reply

I am totally confused now! When did your doctor reduce your dose?

Even so, how did you feel on that level? Some people need their FT3 slightly over range, to feel well. And it wasn't very much over.

1 like
Reply

So sorry for confusion. But I’m confused too! Because I came off cymbalta end of December, because I gained weight. Doc thought it would be smart to try some “ light ad” like Prozac. It started to feel jittery (felt fine in December). She suggested (primary care physician) it could be because of too much thyroid medication. I reached out to my endo and didn’t think levels problematic but if I was showing symptoms, he could lower dose.

Now I suspect it was the Prozac and not thyroid over medication!

Reply

That's very possible. If you're optimally medicated, you probably won't need any sort of antidepressant.

1 like
Reply

Thank you so much for thinking with me!!

Reply

Would be an easy fix if it turns out my levels dropped so dramatically.... ;-)

Reply

Well, you just increase the dose slightly.

1 like
Reply

How would I increase slightly? I have armour 60 and 90 tablets in my cabinet... thx so much for your help.

Reply

You can cut the tablets with a pill cutter. How did you work up to the 90 dose? Surely you didn't start straight onto 90 from nothing. The protocol is to start on 1/4 grain and increase by 1/4 grain every two weeks until symptoms are gone.

Reply

I was on just 137 mg levothyroxine

Reply

You may also like...